Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Vaginal discomfort, discharge with no odor, burning. Had DVT in pelvis during pregnancy. Could this be hormonal?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
Hi there,

I have had a re occuring issue with my vagina since Nov last year- At this time I was pregnant and put it down to hormones! I was swabbed and checked internally and nothing came back from swabs. I have what feels like a horrible shadow feeling down below followed then by discharge with no odor- and what can only be described as white flakes of skin- I need to stress this isnt thrush. Its milky no smell but full of what I think looks like skin. As this comes out I feel its buring my skin between vagina and bum cause it stings after a few days of this discharge making its way out..... Now when I was pregnant I had dvt in pelvis (i didnt know) and ended up with massive bilateral PE in my lungs and since then never had this feeling in my vagina so I put it down to that. But this week out the blue its restarted. But its not dvt in pelvis cause I am on thinners and my haemotologist is confident this feeling isnt related. My thyroid is under weekly obs with no medication yet- could this be hormonal? Periods are HEAVY but regular have history of cin2 but last smear last May 2011 was normal
Posted Wed, 27 Jun 2012 in Birth Control
Answered by Dr. Chetna Jain 3 hours later

I went through your records carefully.
The kind of vaginal discharge you are describing is very typical of Candida(thrush).
I would like to know why do you believe that it is not thrush.
It is important to get examined again.
Candida may not always grow on vaginal swab culture. However a smear made on slide with or without stain will show candida better.
You may try using clotrimazole vaginal pessaries and cream to see the difference.
If your symptoms reduce then you may continue using them as required.
Candida is milky white skin like non smelly discharge which leads to a lot of inflammation of skin and it burns.You may apply a diaper rash cream to soothe the skin. Exposure to air will also help. Try and keep yourself dry.
Use of intimate washes for the bikini area( nonperfumed ones) will help.Your vaginal discharge cant be hormonal. It has to be of infective origin.
Heavy periods might be due to blood thinners that you are taking.
Please ask your hematologist if you can use tranexamic acid during menses.
You may also consider MIRENA insertion in the uterus to reduce the menstrual flow.
For CIN 2 you must follow the British Recommendation and do a regular follow up.
Please continue with thinners till they are recommended by the hematologist. Plan your next pregnancy if you wish to once your DVT is settled. You must understand that the recurrence in next pregnancy is very high.I hope that you have been investigated for thrombophilias.
Best wishes
Chetna Jain
Above answer was peer-reviewed by
Follow-up: Vaginal discomfort, discharge with no odor, burning. Had DVT in pelvis during pregnancy. Could this be hormonal? 21 minutes later
Thank you- I have tried high level prescription pessarys and creams with no avail! I have had thrush a few times and its more cottage cheese texture and much thicker- this however is really wet. my partner is booked in for the snip as i will never knowingly risk my life for a child as I now have three! And the PEs was a first time for me and hoping a last!!!! I wasnt tested for any genetic disorders- he seems to think its pregnancy related.... hope he right x
Answered by Dr. Chetna Jain 27 hours later
Sometimes a different species of candida is present which does not respond to clotrimazole.
You must get a high vaginal swab smear done on slide to look for candida species and actinomyces.
I am glad that your family is complete.
Please ensure that you are tested for hereditary thrombophilias. If you test positive then your siblings and offsprings should also be tested.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor